Alert archive / Tennessee / Flash Flood Warnings in 2008
Flash Flood Warning 111, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 13, 2008, 8:19 PM CDT for Henry County, Obion County, Weakley County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2008, 8:19 PM CDT (01:19 UTC)
- Expired
- Jun 13, 2008, 11:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Henry County, TN, Obion County, TN, Weakley County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1204 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 140119
FFWMEG
TNC079-131-183-140415-
/O.NEW.KMEG.FF.W.0111.080614T0119Z-080614T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
819 PM CDT FRI JUN 13 2008
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN HENRY COUNTY IN NORTHWEST TENNESSEE...
EASTERN OBION COUNTY IN NORTHWEST TENNESSEE...
NORTHERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
* UNTIL 1115 PM CDT
* AT 819 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST 2 HOURS 2 TO
4 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA...WITH
LOCALLY HIGHER AMOUNTS OVER NORTHEAST WEAKLEY COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH
FULTON.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3636 8800 3636 8808 3631 8809 3623 8903
3650 8899 3650 8804 3643 8804 3637 8799
TIME...MOT...LOC 0119Z 180DEG 0KT 3646 8855
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 7:45 PM CDT, 34 minutes earlier.
Area forecast discussion, Jun 13, 7:45 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 745 PM CDT FRI JUN 13 2008 .UPDATE... LINE OF STRONG TO SEVERE THUNDERSTORMS CONTINUES TO MOVE ACROSS NORTHERN SECTIONS OF THE FORECAST AREA THIS EVENING. AS A RESULT...HAVE UPDATED THE FORECAST TO INCREASE POPS TO CATEGORICAL ACROSS AREAS NORTH OF INTERSTATE 40 THIS EVENING. MAIN HAZARDS WILL BE DAMAGING WINDS AND LOCALLY HEAVY RAINFALL AS WELL AS SOME SMALL HAIL. THE SOUTHERN END OF THIS LINE OF STORMS ACROSS NORTH CENTRAL ARKANSAS SEEMS TO BE TAKING MORE OF A SOUTHEASTWARD DIVE. IF THIS TREND CONTINUES...WE MAY NEED TO EXTEND THE CURRENT SEVERE THUNDERSTORM WATCH SOUTHWARD TO INCLUDE THE ADDITIONAL COUNTIES. OTHERWISE...THE CURRENT FORECAST IS IN GOOD SHAPE AND NO OTHER CHANGES WERE MADE AT THIS TIME. && .PREV DISCUSSION... /ISSUED 325 PM CDT FRI JUN 13 2008/ DISCUSSION... WARM AND HUMID AIRMASS REMAINS OVER THE MIDSOUTH THIS AFTERNOON...WITH TEMPERATURES IN THE UPPER 80S/LOWER 90S WHERE IT HASNT RAINED YET AND DEWPOINTS IN THE LOWER 70S. AS A RESULT...AIRMASS HAS BECOME VERY UNSTABLE WITH SBCAPES BETWEEN 2500-3000 AND LI/S BETWEEN -4 AND -6. NUMEROUS PULSE TYPE/DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER PARTS OF NORTH MISSISSIPPI AND WEST TENNESSEE THROUGH THE EARLY EVENING HOURS. UPPER LEVEL RIDGE WHICH HAS BEEN IN CONTROL OF THE MIDSOUTH WEATHER WILL BEGIN TO WEAKEN SOME AS UPPER LEVEL SYSTEM CONTINUES TO MOVE ACROSS THE NORTHERN PLAINS. THIS WILL ALLOW A WEAK FRONTAL BOUNDARY TO APPROACH THE MIDSOUTH FROM THE NORTHWEST. ABUNDANT INSTABILITY AND STRONGER WINDS ALOFT WILL BE PRESENT AS THE BOUNDARY ENTERS THE NORTHERN AREAS OF THE MIDSOUTH...SO A FEW STRONG TO SEVERE STORMS CANNOT BE RULED OUT. HOWEVER...WOULDNT BE SURPRISED TO SEE ADDITIONAL DEVELOPMENT SOUTH OF THIS AREA AS NUMEROUS OUTFLOW BOUNDARIES FROM DIURNAL CONVECTION MAY SERVE AS A RENEWED FOCUS FOR THUNDERSTORM DEVELOPMENT AS BOUNDARY SAGS TO THE SOUTH. RETAINED THE LIKELY POPS ACROSS THE NORTH/NORTHWEST AND TAPERED OFF TO SLIGHT CHANCES OVER FAR SOUTHEAST AREAS. THE FRONT WILL CONTINUE TO WEAKEN AS IT CONTINUES TO DRIFT SOUTH ACROSS THE REGION ON SATURDAY. SHOWER AND THUNDERSTORM ACTIVITY WILL SHIFT TO NORTH MISSISSIPPI SATURDAY AS AIRMASS WILL REMAIN UNSTABLE. SOMEWHAT DRIER AIR WILL MOVE INTO NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL... AND PARTS OF WEST TENNESSEE...WHICH WILL END SHOWER AND THUNDERSTORM ACTIVITY OVER THESE PARTS. THE ENTIRE FORECAST AREA WILL BE RAIN-FREE ON SUNDAY AS HIGH PRESSURE AND WEAK RIDGING SETTLES BACK ACROSS THE REGION. TEMPERATURES WILL CLIMB INTO THE LOWER 90S UNDER MOSTLY SUNNY SKIES. HEADING INTO THE NEXT WEEK...NORTHWEST FLOW WILL DEVELOP ACROSS THE MIDSOUTH AS SOUTHWEST RIDGE AND EASTERN CONUS TROUGH BECOMES ESTABLISHED. THIS WILL ALLOW FOR FAST MOVING DISTURBANCES TO QUICKLY DIVE SOUTHEAST ACROSS THE FORECAST AREA. INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS MAY BE POSSIBLE THROUGHOUT THE COURSE OF NEXT WEEK...BUT TIMING EACH INDIVIDUAL QUICK MOVING IMPULSE WILL BE DIFFICULT TO RESOLVE THIS FAR OUT. FIRST DISTURBANCE APPEARS TO DROP DOWN ON MONDAY MORNING WITH ANOTHER IMPULSE ON TUESDAY. NOT TOO CONFIDENT AT THIS TIME AS THERE EXISTS SOME TIMING AND STRENGTH ISSUES BETWEEN THE GFS AND EURO. POPS IN THE EXTENDED WILL MOST LIKELY HAVE TO BE REFINED IN SUBSEQUENT FORECASTS AS MODEL DISCREPANCIES WILL HOPEFULLY BE RESOLVED. THEREFORE...ONLY SLIGHT END POPS WERE MAINTAINED THROUGHOUT THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... MEM 73 89 70 94 / 70 30 10 10 MKL 70 88 63 91 / 90 30 10 10 JBR 70 89 65 93 / 100 20 10 10 TUP 71 88 67 92 / 40 50 20 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && KNS/TAB
In the hours before
Special weather statement, Jun 13, 6:31 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 631 PM CDT FRI JUN 13 2008 ARZ009-MOZ113-140015- CLAY AR-DUNKLIN MO- 631 PM CDT FRI JUN 13 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... EASTERN CLAY COUNTY IN EASTERN ARKANSAS... NORTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM MALDEN TO 4 MILES WEST OF GREENWAY AT 631 PM CDT...MOVING EAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CLAY AND DUNKLIN COUNTIES...INCLUDING THE CITIES OF CAMPBELL...MALDEN AND PIGGOTT...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 715 PM CDT. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, Jun 13, 6:54 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 654 PM CDT FRI JUN 13 2008 TNZ003-140015- WEAKLEY TN- 654 PM CDT FRI JUN 13 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTHWEST OF CRONANVILLE AT 654 PM CDT...MOVING EAST AT 21 MPH. PEOPLE IN WEAKLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 715 PM CDT. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, Jun 13, 7:31 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 731 PM CDT FRI JUN 13 2008 TNZ002-003-140100- WEAKLEY TN-OBION TN- 731 PM CDT FRI JUN 13 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN OBION COUNTY IN NORTHWEST TENNESSEE... NORTHWESTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHWEST OF MARTIN AT 731 PM CDT... MOVING EAST AT 16 MPH. PEOPLE IN OBION AND WEAKLEY COUNTIES...INCLUDING THE CITIES OF MARTIN AND UNION CITY...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 800 PM CDT. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, Jun 13, 7:39 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 739 PM CDT FRI JUN 13 2008 TNZ001-002-019-140100- LAKE TN-OBION TN-DYER TN- 739 PM CDT FRI JUN 13 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTH CENTRAL DYER COUNTY IN NORTHWEST TENNESSEE... SOUTHERN LAKE COUNTY IN NORTHWEST TENNESSEE... SOUTHWESTERN OBION COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHWEST OF RIDGELY AT 739 PM CDT...MOVING EAST AT 16 MPH. PEOPLE IN DYER...LAKE AND OBION COUNTIES SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 800 PM CDT. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, Jun 13, 7:45 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 745 PM CDT FRI JUN 13 2008 TNZ003-004-140130- HENRY TN-WEAKLEY TN- 745 PM CDT FRI JUN 13 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHWESTERN HENRY COUNTY IN NORTHWEST TENNESSEE... NORTHERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHWEST OF PALMERSVILLE AT 745 PM CDT...MOVING EAST AT 15 MPH. PEOPLE IN HENRY AND WEAKLEY COUNTIES...INCLUDING THE CITY OF MARTIN...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 830 PM CDT. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, Jun 13, 8:07 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 807 PM CDT FRI JUN 13 2008 TNZ019-140130- DYER TN- 807 PM CDT FRI JUN 13 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... WESTERN DYER COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER HELOISE AT 807 PM CDT...MOVING NORTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN DYER COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 830 PM CDT. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:04 PM CDT | Severe Thunderstorm Warning | MEG | Henry, Weakley | 41 min |
| Jun 13, 7:47 PM CDT | Areal Flood Advisory | MEG | Henry, Weakley | 118 min |
| Jun 13, 7:52 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Gibson, Obion, Weakley | 38 min |
| Jun 13, 8:01 PM CDT | Severe Thunderstorm Warning | MEG | Henry | 59 min |
| Jun 13, 8:28 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Henry, Weakley | 47 min |
| Jun 13, 8:54 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Decatur, Gibson, Haywood, Henderson and 1 more | 51 min |
| Jun 13, 8:58 PM CDT | Severe Thunderstorm Warning | MEG | Henry | 29 min |
| Jun 13, 9:20 PM CDT | Areal Flood Advisory | MEG | Crockett, Dyer, Gibson, Lauderdale, Obion | 3 hr |
| Jun 13, 10:14 PM CDT | Areal Flood Advisory | MEG | Carroll, Gibson, Lauderdale, Tipton | 3 hr |
| Jun 13, 10:19 PM CDT | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 56 min |
| Jun 13, 10:20 PM CDT | Areal Flood Advisory | MEG | Crockett, Haywood, Lauderdale | 115 min |
| Jun 13, 10:50 PM CDT | Areal Flood Advisory | MEG | Shelby | 115 min |
| Jun 13, 11:01 PM CDT | Areal Flood Advisory | MEG | Chester, Decatur, Haywood, Henderson, Madison | 119 min |
| Jun 13, 11:22 PM CDT | Areal Flood Advisory | MEG | Fayette, Hardeman, Haywood, Madison, Tipton | 113 min |
| Jun 13, 11:47 PM CDT | Flash Flood Warning | MEG | Shelby | 80 min |
| Jun 14, 12:04 AM CDT | Areal Flood Advisory | MEG | Chester, Decatur, Hardeman, Hardin, Henderson, McNairy and 1 more | 116 min |
| Jun 14, 12:21 AM CDT | Flash Flood Warning | MEG | Chester, Hardeman, Hardin, McNairy, Madison | 3 hr |
| Jun 14, 3:17 AM CDT | Areal Flood Advisory | MEG | Haywood, Lauderdale, Tipton | 118 min |
Nearby
Flash Flood Warnings in Tennessee, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.